# SDR CA081204004

- Difficulty date: December 3, 2008
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Bolkms BO105S
- Aircraft time: 10,588 hours
- Engine: Allsn 250C20B
- System (JASC): 6321 · Main Rotor Brake
- Part: Handle
- Part number: 10213193
- Condition: Damaged
- Location: Rotor Brake
- Component: Rotor Brake, 10510521
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CRUISE, THE ROTOR BRAKE HANDLE DOWN WARNING LIGHT TURN ON INTERMITTENTLY. THE WARNING LIGHT SWITCH IS ADJUSTED TO WARN PILOT IF THE HANDLE IS NOT IN ITS NEUTRAL OR DOWN POSITION AND TO VERIFY IF THE REASON IS NOT THE PILOT`S SEAT BELT BEING UNDER THE HANDLE. IAW THE MM, THERE SHOULD BE A CLEARANCE OF 22 TO 28 MM BETWEEN THE HANDLE AND THE FLOOR WHEN NOT ENGAGE. A NEW ROTOR BRAKE HANDLE RUBBER BOOT, P/N: 10.2131.9.3, WAS INSTALLED DURING THE LAST O/H, REPLACING THE LEATHER BOOT, P/N: 105-10551, INITIALLY INSTALLED IN ALL MBB BO-105. THE NEW RUBBER BOOT, BEING MORE RIGID THEN THE LEATHER BOOT, KEEPS THE HANDLE UP AT 34MM CLEARANCE BETWEEN THE HANDLE AND THE FLOOR. DURING THEIR PRE-START CHECK, THE PILOT CHECKS IF THE HANDLE IS ALL THE WAY DOWN. BY DOING SO, THEY FORCE THE HANDLE AGAINST THE WARNING LIGHT MECHANISM ON A GREATER DISTANCE AND GET THE SWITCH OUT OF ADJUSTMENT, MAKING THE CONTACTS CLOSING AND TURNING THE ROTOR BRAKE WARNING LIGHT ON WHEN FLYING IN LIGHT TURBULENCES.
